MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 ANTERIOR BROACH HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US CORAIL2 ANTERIOR BROACH HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 952212500F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there was a broken broach handle.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: broken broach handle.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the corail2 anterior broach handle had signs of repeated use.Additionally, nicks can be seen on the bottom of the device which is an area that is not intended to be impacted.No broken condition was found on the device.Nicks on the device can be attributed to a combination of heavy use and unintended impaction forces, likely from bottom-up impactions to disengage the device.A functional test was performed with a laboratory sample mating device, and the corail2 anterior broach handle was successfully assembled without any issues.There were no signs of looseness or difficulties observed during assembly.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the corail2 anterior broach handle would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).Corrected: h3.

Brand Name
CORAIL2 ANTERIOR BROACH HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22298215
Report Number1818910-2025-10177
Device Sequence Number8837762
Product Code HTQ
UDI-Device Identifier10603295230687
UDI-Public(01)10603295230687(10)SO2033496
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number952212500F
Device Lot NumberSO2033496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown